Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 88, NWS Louisville, KY

April 9, 2011Anderson County, Woodford County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 9, 2011, 11:52 AM EDT for Anderson County, Woodford County, Kentucky. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2011, 11:52 AM EDT (15:52 UTC)
Expired
Apr 9, 2011, 12:15 PM EDT
In force
23 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Anderson County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 103 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 11:54 AM EDTHAIL 0.5Lawrenceburg, KY
Apr 9, 11:56 AM EDTHAIL 1Lawrenceburg, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 8:25 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WUUS53 KLMK 091552
SVRLMK
KYC005-239-091615-
/O.NEW.KLMK.SV.W.0088.110409T1552Z-110409T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1152 AM EDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 1215 PM EDT

* AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
  MPH. THIS STORM WAS LOCATED NEAR ALTON...MOVING EAST AT 55 MPH.
  NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE STORMS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  VERSAILLES...
  LAWRENCEBURG...
  MCKEES CROSSROADS AND MILLVILLE...
  MIDWAY AND WALLACE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3802 8467 3798 8495 3809 8499 3811 8495
      3810 8490 3812 8487 3815 8487 3819 8476
      3818 8472 3817 8468 3815 8466 3812 8466
      3812 8464
TIME...MOT...LOC 1552Z 249DEG 48KT 3808 8490
WIND...HAIL 60MPH 0.88IN

$$

TWF
1 follow-up statement
629 
WWUS53 KLMK 091600
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1200 PM EDT SAT APR 9 2011

KYC005-239-091615-
/O.CON.KLMK.SV.W.0088.000000T0000Z-110409T1615Z/
WOODFORD KY-ANDERSON KY-
1200 PM EDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR NORTHEASTERN ANDERSON AND NORTHERN WOODFORD COUNTIES...

AT 1157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLIFTON...MOVING EAST 
AT 55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.  
HALF INCH SIZE HAIL HAS BEEN REPORTED IN LAWRENCEBURG.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  VERSAILLES...
  LAWRENCEBURG...
  MIDWAY AND WALLACE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3802 8467 3799 8490 3810 8495 3810 8490
      3812 8487 3815 8487 3819 8476 3817 8468
      3815 8466 3812 8466 3812 8464
TIME...MOT...LOC 1600Z 249DEG 48KT 3811 8477
WIND...HAIL 60MPH 0.75IN

$$

AML

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 11:23 AM EDT, 29 minutes earlier.

Area forecast discussion, Apr 9, 11:23 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1123 AM EDT SAT APR 9 2011

...MESOSCALE UPDATE...

WELL...FINALLY GOT SOME WIND DAMAGE REPORTS IN CRAWFORD COUNTY
IN...AND A CORNUCOPIA OF PEA SIZE HAIL REPORTS AS MUCH OF THE 50 DBZ
CORE STRETCH TO 35K. JUST GOT PEA SIZE HAIL AT CHURCHILL DOWNS AND
1/2 INCH HAIL IN IROQUOIS PARK. MANY REPORT OF GREENISH TINT SKY
WITH NRN LINE. TSDF SHOWS 90 KTS AT 5K IN JEFFERSON COUNTY.  WIND
THREAT WILL CONTINUE TO BE VERY STRONG NORTH AND ALONG OF I 65.

BIGGEST CHANGE IS THE SW NEW DEVELOPMENT OF NEW STORMS JUST WEST OF
BUTLER COUNTY AND WE BELIEVE THIS WILL INCREASE IT GETS INTO A MORE
UNSTABLE AIRMASS. THE 12Z BNA SOUNDING SHOWS LIS -9, SFC CAPE (WITH
CAPPING OF 3800 J/KG, WITH DRY LAYER WITH STEEP MID LEVEL LAPSE
RATES.

SVR WATCH 111 CONTINUES TIL 18Z FOR ALL OF CWA...THIS LOOKS GOOD!

.SHORT TERM (TODAY AND TONIGHT)...

IT APPEARS SCATTERED SHOWERS AND TSTMS WILL MOVE INTO OUR FORECAST
AREA THIS MORNING AND POSSIBLY BECOME STRONG TO SVR THIS AFTERNOON
...MOST LIKELY ACRS OUR EASTERN AREAS WITH MAX DESTABILIZATION AND
INCREASING DEEP LAYER SHEAR.

SURFACE ANALYSIS SHOWS A QUASISTATIONARY BOUNDARY NEAR THE OHIO
RIVER EWD TO JUST SOUTH OF LEXINGTON. THIS BOUNDARY SHOULD LIFT NWD
TODAY WHILE NRN MO SHRTWV TROF DROPS SEWD OVER RIDGE INTO SERN
INDIANA THIS AFTERNOON AND TO THE VIRGINIAS TNGT. NERN MO/WRN IL MCS
WILL LIKELY WEAKEN AS IT TRACKS ESE THIS MORNING WITH REDEVELOPMENT
ON THE SOUTHERN FRINGES DURG THE AFTERNOON FUELED BY DIURNAL
HEATING/AFOREMENTIONED DESTABILIZATION AND INCREASING WNW FLOW IN
THE UPPER LEVELS. WILL KEEP POPS IN THE SCATTERED CATEGORY WITH THE
BEST CHC OF SEVERE MOST LIKELY ACRS OUR ERN/SERN COUNTIES. THIS
SUPPORTED BY THE SPC WRF/NAM/HRRR.

TEMPS WILL WARM TODAY TO THE WARMER GFS MOS GUIDANCE (LOWER TO MID
80S).

ALL STORMS SHOULD BE EXITING OUR FORECAST AREA BY 00Z THIS EVENING.
TEMPS WILL REMAIN MILD (60S) BUOYED BY S/SW FLOW DESPITE DECREASING
CLOUDS.

.LONG TERM (SUNDAY - MONDAY)...

THE DEEP ELONGATED 500MB TROUGH CURRENTLY DIGGING ITS HEELS OVER
SOUTHERN CALIFORNIA WILL SPEED UP A BIT BY EARLY SUNDAY AS RIDGING
BUILDS OVER THE PACIFIC NORTHWEST. AS THIS TROUGH MOVES TOWARDS THE
MIDWEST...LOW PRESSURE WILL DEVELOP LATE SUNDAY ACROSS NEBRASKA OR
IOWA...QUICKLY MOVING NORTHEAST ACROSS LAKE SUPERIOR BY EARLY
MONDAY.

AS SURFACE PRESSURES FALL TO OUR NORTHWEST SUNDAY...SOUTHWEST WINDS
WILL STRENGTHEN AND BECOME BREEZY BY AFTERNOON. WITH STRONG RIDGING
ALOFT AND WITH THE EXPECTED POSITION OF THE WARM FRONT WAY NORTH
ACROSS THE GREAT LAKES...ANTICIPATE THAT SUNDAY WILL STAY DRY WITH PARTLY
CLOUDY SKIES. RECORD HIGHS ARE EXPECTED SUNDAY FOR LOUISVILLE
LEXINGTON AND FRANKFORT.

SUNDAY/S FORECAST HIGHS     RECORD HIGHS

LOUISVILLE     88              84 (1977)
BOWLING GREEN  87              90 (1995)
LEXINGTON      85              82 (1978)
FRANKFORT      86              84 (2001)

VERY MILD TEMPERATURES EXPECTED SUNDAY NIGHT AS THE BOUNDARY LAYER
WILL TEND TO STAY MIXY AHEAD OF A SHARP SURFACE TROUGH. ALL RECENT
GUIDANCE HAVE BEEN CONSISTENT IN ADVERTISING A LINE OF SHOWERS AND
THUNDERSTORMS PRECEDING THIS TROUGH ACROSS THE OHIO VALLEY DURING
THE MORNING TO MID-DAY HOURS. PRECIP WILL LIKELY START NORTHWEST OF
THE OHIO RIVER CLOSE TO OR SHORTLY AFTER DAWN...OVERSPREADING THE
ENTIRE REGION BY LATE MORNING TO EARLY AFTERNOON.

ALTHOUGH PRECIPITABLE MOISTURE WILL INCREASE JUST PRIOR TO THIS
LINES EXPECTED ARRIVAL...THE PROGRESSIVE NATURE OF THESE STORMS WILL
TEND LIMIT AVERAGE AREAL PRECIPITATION AMOUNTS TO BETWEEN ONE HALF
INCH AND ONE INCH OF RAIN. DESPITE A STRONG LOW LEVEL WIND FIELD
JUST AHEAD OF THIS FRONTAL PASSAGE...LIMITED INSTABILITY AND A LACK
OF STRONGER DYNAMICS WILL PRECLUDE A WIDESPREAD SEVERE THREAT
OUTSIDE OF A VERY ISOLATED DAMAGING WIND GUST. IN FACT...FORECAST
SOUNDINGS HINT THAT THE BULK OF ANY CONVECTION MAY ACTUALLY DEVELOP
RIGHT BEHIND THE COLD FRONT/WIND SHIFT. LATER MONDAY...BEHIND THIS
CONVECTION...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 10 TO
20 MPH WITH HIGHER GUSTS.

HIGH PRESSURE OF PACIFIC ORIGIN WILL QUICKLY BUILD ACROSS THE OHIO
VALLEY TUESDAY. AS THE 500MB TROUGH AXIS MOVES EAST ACROSS THE
APPALACHIANS EARLY TUESDAY...SKIES SHOULD CLEAR DURING THE MORNING
HOURS. A COUPLE OF NICE DAYS ARE THEN EXPECTED WITH MOSTLY CLEAR
SKIES THROUGH THURSDAY MORNING WITH TEMPERATURES JUST A FEW DEGREES
ABOVE SEASONAL MID-APRIL MAX AND MIN VALUES OF 66/ 46.

BY THURSDAY AFTERNOON A TROUGH IS FORECAST BY THE ECMWF AND THE GFS
TO DEVELOP AND DEEPEN ACROSS THE LOWER MISSOURI VALLEY. THIS FEATURE
WILL THEN MOVE SLOWLY EAST ACROSS THE OHIO VALLEY...BRINGING COOLER
TEMPERATURES AND A CHANCE OF SHOWERS LATE THURSDAY THROUGH
FRIDAY.

&&

.AVIATION (12Z TAF ISSUANCE)...

BRIEF MVFR CONDS IN FOG WILL GIVE WAY TO MOSTLY VFR CONDS THRU THE
PERIOD WITH THE EXCEPTION OF LOWER CONDS IN TSTMS.

TSTM COMPLEX EXTENDING FROM ECNTRL IL THRU STL INTO SE MO WILL
CONTINUE TO MOVE EASTWARD. EXPECT COVERAGE OF STORMS TO DECREASE A
BIT THRU THE MID MORNING HOURS WITH MOST STORMS ON THE COOL SIDE OF
A BOUNDARY JUST SOUTH OF SDF AND LEX. ALL/MOST STORMS THIS
MORNING...ESPECIALLY IN THE SDF AND LEX VCNTY SHOULD BE EVEVATED
WITH HAIL AND HEAVY RAIN BEING THE PRIMARY THREATS. WILL CONTINUE
VCNTY REMARK FOR STORMS WITH COVERAGE STILL EXPECTED TO BE
SCATTERED...WITH THE MOST NUMEROUS ACTIVITY LIKELY IN THE SDF AND
LEX VCNTYS. MAY NEED TO AMEND LATER TO UPGRADE VCNTY REMARK TO MORE
CATEGORICAL WORDING AS STORMS MOVE CLOSER. STORMS COULD CERTAINLY
PRODUCE IFR TO MVFR CONDS IF THEY GO OVER A TAF SITE.

COMPLEX OF STORMS SHOULD BE EAST OF ALL TAF SITES BY MID/LATE
AFTERNOON.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......JDG
SHORT TERM.....DK/11
LONG TERM......JSD
AVIATION.......JDG
Hazardous weather outlook, Apr 9, 11:44 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1144 AM EDT SAT APR 9 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-101545-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1144 AM EDT SAT APR 9 2011 /1044 AM CDT SAT APR 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF THUNDERSTORMS WILL PUSH THROUGH THE AREA TODAY AND
INTERACT WITH INCREASING INSTABILITY TO PRODUCE WINDS OF 40 TO 60
MPH WINDS...PEA TO DIME SIZE HAIL...AND EXCESSIVE
LIGHTNING...MAINLY EAST OF INTERSTATE 65. MOST OF THE ACTIVITY
WILL BE DONE BY MID TO LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE REGION MONDAY MORNING
AHEAD OF A COLD FRONT. ISOLATED STRONG WINDS WILL BE THE MAIN THREAT
WITH THESE STORMS AS WELL AS LIGHTNING AND BRIEF HEAVY RAIN.

ANOTHER WEATHER SYSTEM WILL BRING THUNDERSTORMS TO THE AREA
BEGINNING THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HAIL AND DAMAGING WINDS TODAY. SPOTTERS
WILL LIKELY BE NEEDED AGAIN MONDAY MORNING.

JDG

In the hours before

Local storm report, Apr 9, 11:32 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1132 AM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 AM     TSTM WND DMG     NEW ALBANY              38.30N  85.83W
04/09/2011                   FLOYD              IN   TRAINED SPOTTER

            NUMEROUS TREES DOWN ACROSS THE COUNTY.

&&

EVENT NUMBER LMK1100325

SZAPPANOS
Local storm report, Apr 9, 11:39 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1139 AM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 AM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
04/09/2011                   JEFFERSON          KY   TRAINED SPOTTER

            TREE REPORTED DOWN ON A HOUSE.

&&

EVENT NUMBER LMK1100326

SZAPPANOS
Local storm report, Apr 9, 11:41 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1141 AM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     HAIL             SHELBYVILLE             38.22N  85.23W
04/09/2011  M0.50 INCH       SHELBY             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100327

SZAPPANOS
Local storm report, Apr 9, 11:42 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1142 AM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HAIL             IRELAND                 38.42N  87.00W
04/09/2011  M1.00 INCH       DUBOIS             IN   AMATEUR RADIO

1030 AM     TSTM WND DMG     MARENGO                 38.37N  86.34W
04/09/2011                   CRAWFORD           IN   EMERGENCY MNGR

            SOME TREES DOWN

1037 AM     HAIL             CAREFREE                38.24N  86.36W
04/09/2011  M0.70 INCH       CRAWFORD           IN   AMATEUR RADIO

1106 AM     HAIL             LOUISVILLE              38.22N  85.74W
04/09/2011  M0.50 INCH       JEFFERSON          KY   TRAINED SPOTTER

            REPORTED ALONG DIXIE HIGHWAY.

1107 AM     HAIL             FLOYDS KNOBS            38.32N  85.87W
04/09/2011  M0.50 INCH       FLOYD              IN   TRAINED SPOTTER

1108 AM     HAIL             LOUISVILLE              38.22N  85.74W
04/09/2011  M0.70 INCH       JEFFERSON          KY   TRAINED SPOTTER

            REPORTED AT CHURCHILL DOWNS.

1111 AM     HAIL             SELLERSBURG             38.39N  85.76W
04/09/2011  M0.88 INCH       CLARK              IN   TRAINED SPOTTER

1115 AM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
04/09/2011                   JEFFERSON          KY   EMERGENCY MNGR

            LARGE POLE DOWN HIKES POINT.

1119 AM     HAIL             LOUISVILLE              38.22N  85.74W
04/09/2011  M0.75 INCH       JEFFERSON          KY   TRAINED SPOTTER

            JEFFERSONTOWN

1119 AM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
04/09/2011                   JEFFERSON          KY   TRAINED SPOTTER

            TRESS DOWN ALONG DIXIE HIGHWAY.

1120 AM     HAIL             JEFFERSONTOWN           38.21N  85.57W
04/09/2011  M0.50 INCH       JEFFERSON          KY   TRAINED SPOTTER

1122 AM     HAIL             FERN CREEK              38.16N  85.60W
04/09/2011  M0.50 INCH       JEFFERSON          KY   TRAINED SPOTTER

1123 AM     HAIL             LOUISVILLE              38.22N  85.74W
04/09/2011  M0.50 INCH       JEFFERSON          KY   TRAINED SPOTTER

            SOUTHWEST JEFFERSON COUNTY.

1124 AM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
04/09/2011                   JEFFERSON          KY   LAW ENFORCEMENT

            NUMEROUS POWER LINES DOWN ACROSS THE CITY.

1126 AM     HAIL             JEFFERSONTOWN           38.21N  85.57W
04/09/2011  M0.70 INCH       JEFFERSON          KY   TRAINED SPOTTER

1127 AM     HAIL             FINCHVILLE              38.15N  85.32W
04/09/2011  M0.70 INCH       SHELBY             KY   TRAINED SPOTTER

1127 AM     HAIL             JEFFERSONTOWN           38.21N  85.57W
04/09/2011  M1.00 INCH       JEFFERSON          KY   TRAINED SPOTTER

1129 AM     TSTM WND DMG     NEW ALBANY              38.30N  85.83W
04/09/2011                   FLOYD              IN   TRAINED SPOTTER

            NUMEROUS TREES DOWN ACROSS THE COUNTY.

1138 AM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
04/09/2011                   JEFFERSON          KY   TRAINED SPOTTER

            TREE REPORTED DOWN ON A HOUSE.

1141 AM     HAIL             SHELBYVILLE             38.22N  85.23W
04/09/2011  M0.50 INCH       SHELBY             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100310 LMK1100311 LMK1100309 LMK1100312 LMK1100313
LMK1100314 LMK1100315 LMK1100328 LMK1100316 LMK1100317 LMK1100318
LMK1100319 LMK1100320 LMK1100321 LMK1100322 LMK1100323 LMK1100324
LMK1100325 LMK1100326 LMK1100327

SZAPPANOS
Special weather statement, Apr 9, 11:44 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1144 AM EDT SAT APR 9 2011

KYZ036-037-041>043-049-091630-
BOURBON-CLARK-FAYETTE-HARRISON-NICHOLAS-SCOTT-
1144 AM EDT SAT APR 9 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...

AT 1142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
WILLIAMSTOWN TO 5 MILES WEST OF CAMARGO...AND MOVING NORTHEAST AT 35
MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  BRYAN STATION...
  WINCHESTER...
  PARIS...
  CYNTHIANA...
  RUTLAND AND RENAKER...
  POINDEXTER AND PLUM...
  ROBINSON AND JACKSTOWN...
  BUENA VISTA AND VENUS...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 101 AND 98.

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 120 AND 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3812 8408 3795 8398 3786 8402 3784 8401
      3782 8408 3785 8409 3788 8419 3835 8476
      3848 8458 3851 8451 3854 8449 3854 8444
      3857 8442 3858 8422 3855 8422 3848 8416
      3843 8395 3837 8391 3832 8384
TIME...MOT...LOC 1544Z 233DEG 32KT 3848 8457 3798 8396

AML
Local storm report, Apr 9, 11:48 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1148 AM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 AM     HAIL             SHELBYVILLE             38.22N  85.23W
04/09/2011  M0.88 INCH       SHELBY             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100329

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:13 PM EDTSpecial Weather StatementLMKClark47 min
Apr 8, 9:40 PM EDTSpecial Weather StatementLMKClark20 min
Apr 9, 10:00 AM EDTSpecial Weather StatementLMKBreckinridge, Hancock45 min
Apr 9, 10:12 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade33 min
Apr 9, 10:35 AM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade25 min
Apr 9, 10:55 AM EDTSevere Thunderstorm WarningLMKJefferson, Oldham35 min
Apr 9, 11:16 AM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Shelby, Spencer29 min
Apr 9, 11:21 AM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby, Trimble24 min
Apr 9, 11:27 AM EDTSpecial Weather StatementLMKTrimble33 min
Apr 9, 11:32 AM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby28 min
Apr 9, 11:44 AM EDTSpecial Weather StatementLMKBourbon, Clark, Harrison, Nicholas, Scott46 min
Apr 9, 12:05 PM EDTSpecial Weather StatementLMKFranklin, Scott25 min
Apr 9, 12:14 PM EDTSpecial Weather StatementLMKFayette31 min
Apr 9, 12:20 PM EDTSpecial Weather StatementLMKNelson, Washington25 min
Apr 9, 12:27 PM EDTSpecial Weather StatementLMKHardin33 min
Apr 9, 12:30 PM EDTSpecial Weather StatementLMKHarrison, Nicholas30 min
Apr 9, 12:47 PM EDTSpecial Weather StatementLMKBoyle, Mercer, Washington28 min
Apr 9, 1:03 PM EDTSpecial Weather StatementLMKNelson27 min
Apr 9, 1:07 PM EDTSevere Thunderstorm WarningLMKNelson, Washington23 min
Apr 9, 1:13 PM EDTSevere Thunderstorm WarningLMKAdair, Casey, Taylor32 min
Apr 9, 1:23 PM EDTSevere Thunderstorm WarningLMKClark, Madison22 min
Apr 9, 1:25 PM EDTSevere Thunderstorm WarningLMKCasey, Lincoln35 min
Apr 9, 1:33 PM EDTSpecial Weather StatementLMKClark27 min
Apr 9, 1:38 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln37 min
Apr 9, 1:52 PM EDTSpecial Weather StatementLMKMadison8 min
Apr 9, 1:57 PM EDTTornado WarningLMKCasey3 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.